Alert archive / Georgia / Flash Flood Warnings in 1997
Flash Flood Warning 5, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jul 26, 1997, 1:43 AM EDT for Glynn County, Georgia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 1997, 1:43 AM EDT (05:43 UTC)
- Expired
- Jul 26, 1997, 5:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Glynn County, GA
The radar
The Jacksonville radar (KJAX), 83 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 5.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 260548 COR FFWJAX GAC127-260945- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 143 AM EDT SAT JUL 26 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 545 AM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS... IN SOUTHEAST GEORGIA ...GLYNN COUNTY AT 140 AM EDT DOPPLER RADAR INDICATED A PERSISTENT THUNDERSTORM IN GLYNN COUNTY. DOPPLER RADAR HAS ESTIMATED OVER 4 INCHES OF RAIN HAS FALLEN FROM JUST SOUTH OF STERLING TO JUST WEST OF BRUNSWICK. AN ADDITIONAL 2 INCHES OF RAIN IS VERY POSSIBLE OVER THIS AREA DURING THE NEXT HOUR WHICH WILL CAUSE FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS TJHE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 5:45 PM EDT, 7 hours 58 minutes earlier.
Area forecast discussion, Jul 25, 5:45 PM EDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 544 PM EDT FRI JUL 25 1997 MESOSCALE BNDRIES ABOUND THIS EVENING. RECENTLY HAD AN INTERSECTION BTWN THE C BRZ AND A GUST FRNT NR ORANGE PARK. NIP HAD A GUST TO 32 KTS. SAT IMGRY SHOWS THE BNDRY IN CNTRL GA FAIRLY STNRY...BUT SM CNVCTN HAS PUSHED INTO MY XTRM NRN COUNTIES. XPCT CNVCTN WILL LAST UNTIL NR MIDNIGHT. THEN HAZY AND HUMID FOR THE BAL OF THE NIGHT. AGN SM LGT FG NR SR...BUT NOTHING TO GET EXCITED OVER. SANDRIK
In the hours before
Local storm report, Jul 25, 8:08 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
808 PM EDT FRI JUL 25 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM ORANGE PARK FL WIND DAMAGE
07/25/97 CLAY NUMEROUS TREES DOWN
BETWEEN 1725-1800 EDT. POWER
OUTAGES ACROSS CITY.
0616 PM SWITZERLAND FL WIND DAMAGE
07/25/97 ST JOHNS 3 FOOT IN DIAMETER TREE
DOWN ACROSS A MOBILE HOME
AT 1134 HARMONY LN S.Local storm report, Jul 25, 8:10 PM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
808 PM EDT FRI JUL 25 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM ORANGE PARK FL WIND DAMAGE
07/25/97 CLAY NUMEROUS TREES DOWN
BETWEEN 1725-1800 EDT. POWER
OUTAGES ACROSS CITY.
0616 PM SWITZERLAND FL WIND DAMAGE
07/25/97 ST JOHNS 3 FOOT IN DIAMETER TREE
DOWN ACROSS A MOBILE HOME
AT 1134 HARMONvY LN S.Local storm report, Jul 25, 9:31 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
931 PM EDT FRI JUL 25 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM JACKSONVILLE NAS FL WIND DAMAGE
07/25/97 DUVAL LOCAL TV METEOROLOGIST
(TV-12) REPORTED SEVERAL
TREES DOWN ACROSS COLINS
ROAD IN SOUTHERN DUVAL
COUNTY. REPORTS RECIEVED
BETWEEN 17:30-17:50 EDTLocal storm report, Jul 25, 9:34 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
931 PM EDT FRI JUL 25 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM JACKSONVILLE NAS FL WIND DAMAGE
07/25/97 DUVAL LOCAL TV METEOROLOGIST
(TV-12) REPORTED SEVERAL
TREES DOWN ACROSS COPLINS
ROAD IN SOUTHERN DUVAL
COUNTY. REPORTS RECIEVED
BETWEEN 17:30-17:50 EDTLocal storm report, Jul 25, 10:07 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
1007 PM EDT FRI JUL 25 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM JACKSONVILLE NAS FL WIND DAMAGE
07/25/97 DUVAL LOCAL TV METEOROLOGIST
(TV-12) REPORTED SEVERAL
TREES DOWN ACROSS COLINS
ROAD IN SOUTHERN DUVAL
COUNTY. REPORTS RECIEVED
BETWEEN 17:30-17:50 EDT
0540 PM DUVAL FL WIND DAMAGE
07/25/97 DUVAL FURTHER REPORT FROM
PREVIOUS TV-12. AT LEAST
20 TREES DOWN. BILLBOARD
DOWN. SEVERAL TRAILORS
PULLED AWAY FROM THEIR
TIEDOWNS.Local storm report, Jul 25, 10:10 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
1007 PM EDT FRI JUL 25 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM JACKSONVILLE NAS FL WIND DAMAGE
07/25/97 DUVAL LOCAL TV METEOROLOGIST
(TV-12) REPORTED SEVERAL
TREES DOWN ACROSS COLINS
ROAD IN SOUTHERN DUVAL
COUNTY. REPORTS RECIEVED
BETWEEN 17:30-17:50 EDT
0540 PM DUVAL FL WIND DAMAGE
07/25/97 DUVAL FURTHER REPORT FROM
PREVIOUS TV-12. AT LEAST
20 TREES DOWN. BILLBOARD
$ DOWN. SEVERAL TRAILORS
PULLED AWAY FROM THEIR
TIEDOWNS.Nearby
Flash Flood Warnings in Georgia, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.